Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS Birmingham, AL

March 31, 2009Bullock County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2009, 8:27 AM CDT for Bullock County, Macon County, Montgomery County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2009, 8:27 AM CDT (13:27 UTC)
Expired
Mar 31, 2009, 9:00 AM CDT
In force
33 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bullock County, AL, Macon County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:47 AM CDTHAIL 0.252 Se Sprague, ALPEA SIZE HAIL IN RAMER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 311327
SVRBMX
ALC011-087-101-311400-
/O.NEW.KBMX.SV.W.0082.090331T1327Z-090331T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 AM CDT TUE MAR 31 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MEADVILLE...
  NORTHWESTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  SOUTHWESTERN MACON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 900 AM CDT

* AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MEADVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF PINE LEVEL BY 835 AM CDT...
  6 MILES NORTHWEST OF SHOPTON BY 850 AM CDT...
  6 MILES SOUTHWEST OF HARDAWAY AND 8 MILES NORTHWEST OF FRANKLIN
  FIELD BY 900 AM CDT...

LAT...LON 3219 8630 3240 8584 3208 8570 3208 8590
      3207 8596 3207 8599 3206 8602 3202 8622
TIME...MOT...LOC 1328Z 247DEG 22KT 3215 8614

$$
2 follow-up statements
000 
WWUS54 KBMX 311345
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 AM CDT TUE MAR 31 2009

ALC011-087-101-311400-
/O.CON.KBMX.SV.W.0082.000000T0000Z-090331T1400Z/
BULLOCK AL-MONTGOMERY AL-MACON AL-
845 AM CDT TUE MAR 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN MACON...EAST CENTRAL MONTGOMERY AND NORTHWESTERN
BULLOCK COUNTIES...

AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MITCHELL...OR 12 MILES NORTHEAST OF
MEADVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MITCHELL BY 855 AM CDT...
  HARDAWAY AND 6 MILES SOUTH OF CROSS KEYS BY 900 AM CDT...

LAT...LON 3215 8591 3218 8605 3228 8606 3240 8584
      3219 8575
TIME...MOT...LOC 1345Z 245DEG 26KT 3221 8600

$$
000 
WWUS54 KBMX 311348
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 AM CDT TUE MAR 31 2009

ALC011-087-101-311400-
/O.CON.KBMX.SV.W.0082.000000T0000Z-090331T1400Z/
BULLOCK AL-MONTGOMERY AL-MACON AL-
848 AM CDT TUE MAR 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN MACON...EAST CENTRAL MONTGOMERY AND NORTHWESTERN
BULLOCK COUNTIES...

AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MITCHELL...OR 14 MILES NORTHEAST OF
MEADVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MITCHELL BY 855 AM CDT...
  HARDAWAY AND 6 MILES SOUTH OF CROSS KEYS BY 900 AM CDT...

LAT...LON 3218 8581 3215 8591 3219 8602 3229 8602
      3240 8584 3219 8575
TIME...MOT...LOC 1348Z 245DEG 26KT 3222 8597

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:20 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 6:20 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 AM CDT TUE MAR 31 2009

.UPDATE...FOR 12Z AVIATION.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.

COLD FRONT WILL APPROACH FROM THE WEST TODAY AND THEN MOVES INTO
AND ACROSS THE AREA LATER TONIGHT...SHIFTING TO OUR EAST BY
WEDNESDAY.  ISOLATED SHOWERS AND THUNDERSTORMS ALREADY
DEVELOPING ACROSS THE AREA AND EXPECT AREAL COVERAGE TO
INCREASE AS WE MOVE THROUGH THE DAY. A FEW STRONG STORMS POSSIBLE
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR AND A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF THE
INTERSTATE 85 CORRIDOR...AS WE COULD SEE A SQUALL LINE TYPE FEATURE
DEVELOP TO OUR SOUTHWEST AND THEN MOVE INTO THE SOUTHERN PORTION OF
THE AREA. FOR TODAY WILL FORECAST LIKELY POPS...AND THEN MAINLY
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS LATER TONIGHT. BULK OF
THE RAIN WILL BE TO OUR EAST EARLY ON WEDNESDAY WITH DRIER AIR
OVERSPREADING THE AREA WEDNESDAY AND WEDNESDAY NIGHT. TOTAL RAINFALL
AMOUNTS FROM THIS SYSTEM WILL BE ONE HALF TO ONE INCH WITH THE
HEAVIEST AMOUNTS ACROSS THE SOUTH. HIGHS TODAY IN THE 60S...LOWS
TONIGHT 45 TO 55...HIGHS ON WEDNESDAY UPPER 60S TO LOWER 70S.

.LONG TERM...THURSDAY THROUGH MONDAY.

ACTIVE WEATHER PERIOD RETURNS THURSDAY AND THURSDAY NIGHT AS A MUCH
STRONGER STORM SYSTEM (COLD FRONT) MOVES INTO AND ACROSS THE
AREA.  MODELS DEPICTING A VERY WARM...MOIST AND UNSTABLE AIR MASS
DEVELOPING AND WITH SOME ADDED UPPER SUPPORT...SEVERE STORMS ALONG
WITH ISOLATED TORNADOES WILL BE POSSIBLE.  THIS SYSTEM WILL NEED TO
BE WATCHED CLOSELY AS AFTERNOON HIGH TEMPERATURES POSSIBLY
REACHING 80 DEGREES IN SOME AREAS AND DEWPOINTS NEAR 70 DEGREES...
COUPLED WITH A STRONG LOW LEVEL JET PROVIDE A FAVORABLE ENVIRONMENT
FOR SEVERE STORMS.  OVERALL WE WILL SEE NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS ACROSS THE WEST ON
THURSDAY AND ACROSS THE EAST ON THURSDAY NIGHT.

FRIDAY THROUGH SATURDAY...MUCH QUIETER AND DRIER PERIOD EXPECTED AS
WEAK HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA.

SUNDAY AND MONDAY...ANOTHER COLD FRONT MOVES INTO AND ACROSS THE
AREA ON SUNDAY AND SHIFTS TO THE EAST ON MONDAY.  A FEW STRONG
STORMS WILL BE POSSIBLE WITH THIS SYSTEM ON SUNDAY AND WE WILL
FINE TUNE AS WE MOVE THROUGH THE WEEK.

OVERALL...A VERY ACTIVE PERIOD DEVELOPING TODAY THROUGH SUNDAY.

&&

.AVIATION...12Z TAF DISCUSSION.

SHOWERS WITH A FEW THUNDERSTORMS HAVE DEVELOPED AHEAD OF TODAYS
FRONTAL SYSTEM.  THESE TSRA SHOULD MOVE THROUGH THE STATE BY 16Z
LEAVING ALL SITES WITH THE CHANCES FOR VCSH.  GRADUAL DECREASE OF
FLYING CONDITIONS THROUGHOUT THE DAY AS THE FRONT APPROACHES FROM
THE WEST...WITH CEILINGS LOWERING AND IFR CONDITIONS BEGINNING
AROUND 17Z AT TCL AND SPREADING ACROSS THE STATE OVER THE NEXT 3-4
HOURS.

FRONTAL PASSAGE IS NOT EXPECTED UNTIL AFTER 01/00Z AND WILL BE
REFLECTED IN THE NEXT TAF ISSUANCE.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  47  70  52  75 /  60  90  20  10  40
ANNISTON    67  51  70  52  76 /  60  90  20  10  40
BIRMINGHAM  66  50  69  53  77 /  70  90  10  10  60
TUSCALOOSA  68  49  71  53  78 /  70  80  10  10  60
CALERA      67  51  69  54  76 /  70  90  10  10  60
AUBURN      64  52  69  53  74 /  60  90  50  20  40
MONTGOMERY  68  53  70  58  78 /  70  90  40  20  40
TROY        68  55  71  58  75 /  70  90  50  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 31, 6:57 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 AM CDT TUE MAR 31 2009

ALZ011>015-017>050-011157-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
657 AM CDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AS THE FIRST OF
THREE POTENT SYSTEMS MAKES ITS WAY INTO CENTRAL ALABAMA.  SHOWERS
AND STRONG THUNDERSTORMS WITH THE POSSIBILITY OF PEA SIZED HAIL
WILL BE ONGOING THROUGHOUT THE DAY...BUT AFTER 3 PM...DURING THE
HEATING OF THE DAY...SEVERE WEATHER WILL BE POSSIBLE ALONG AND SOUTH
OF U.S HIGHWAY 80 AND INTERSTATE 85.  THE MAIN THREATS WILL BE LARGE
HAIL...WINDS OF 60 MPH OR GREATER AND HEAVY RAINFALL.  THIS SEVERE
WEATHER THREAT SHOULD SUBSIDE AFTER 9 PM TONIGHT.

RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTH AND WEST
CENTRAL ALABAMA.  PLEASE REFER TO RIVER FLOOD STATEMENTS FOR
ADDITIONAL DETAILS REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST WEDNESDAY EVENING FOR
SEVERAL COUNTIES IN SOUTH AND WEST CENTRAL ALABAMA. PLEASE REFER TO
RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY AFTERNOON...
LASTING INTO THE OVERNIGHT HOURS. THE THREATS ARE ISOLATED
TORNADOES...LARGE HAIL...AND DAMAGING WINDS.

A FEW STRONG STORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING INTO
THE OVERNIGHT HOURS. THE MAIN THREAT IS SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY ON THURSDAY.

27

In the hours before

Special weather statement, Mar 31, 6:56 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 AM CDT TUE MAR 31 2009

ALZ033-040>042-311245-
AUTAUGA-DALLAS-LOWNDES-PERRY-
656 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...DALLAS...LOWNDES AND PERRY
COUNTIES UNTIL 745 AM CDT...

AT 652 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER
OF THUNDERSTORMS OVER EASTERN DALLAS AND EASTERN PERRY COUNTIES
MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OLD CAHABA PARK.
  EDMUND PETTUS BRIDGE.
  TYLER.
  GARDNER ISLAND.
  BURNSVILLE.
  MULBERRY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Mar 31, 7:04 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 AM CDT TUE MAR 31 2009

ALZ025-311230-
SHELBY-
704 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 730 AM CDT...

AT 702 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR PELHAM...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PELHAM.
  OAK MOUNTAIN STATE PARK.
  HIGHLAND LAKES.
  MOUNT LAUREL.
  STERRETT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Mar 31, 7:09 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 AM CDT TUE MAR 31 2009

ALZ036-043-311300-
COOSA-ELMORE-
709 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ALERT FOR COOSA AND ELMORE COUNTIES UNTIL 800
AM CDT...

AT 706 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WELONA...OR 12 MILES SOUTHWEST OF ROCKFORD...MOVING
NORTHEAST AT 35 MPH. ANOTHER STRONG STORM WAS NEAR MILLBROOK MOVING
NORTHEAST.

PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WELONA.
  PENTONVILLE.
  ROCKFORD.
  HISSOP.
  CREWSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Mar 31, 7:26 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 AM CDT TUE MAR 31 2009

ALZ028-311315-
CLAY-
726 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ALERT FOR CLAY COUNTY UNTIL 815 AM CDT...

AT 725 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WOODSTOCK...OR 8 MILES NORTH OF GOODWATER...MOVING
NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROSELLE.
  MILLERVILLE.
  SPRINGHILL.
  ASHLAND.
  LINEVILLE.
  BARFIELD.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Mar 31, 7:40 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 AM CDT TUE MAR 31 2009

ALZ041>044-311330-
AUTAUGA-ELMORE-LOWNDES-MONTGOMERY-
740 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...ELMORE...LOWNDES AND
MONTGOMERY COUNTIES UNTIL 830 AM CDT...

AT 738 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VIDA JUNCTION TO
BEECHWOOD...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
PRATTVILLE TO 6 MILES NORTH OF FORT DEPOSIT...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOWNDESBORO.
  CALHOUN.
  MANACK.
  PRATTVILLE.
  DEATSVILLE.
  WOODCREST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Mar 31, 7:44 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CDT TUE MAR 31 2009

ALZ037-311315-
TALLAPOOSA-
744 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ALERT FOR TALLAPOOSA COUNTY UNTIL 815 AM
CDT...

AT 742 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR KELLYTON...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ALEXANDER CITY.
  HACKNEYVILLE.
  HORSESHOE BEND.
  GOLDVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:43 PM CDTFlash Flood WarningBMXBarbour, Bullock, Montgomery, Pike3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.